Alert archive / California / High Wind Watches in 2014

High Wind Watch 2, NWS San Francisco Bay Area, CA

December 8, 201411 counties in California

NWS San Francisco Bay Area, CA issued this high wind watch at Dec 8, 2014, 1:02 PM PST for 11 counties in California. It took effect at Dec 10, 2014, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 8, 2014, 1:02 PM PST (21:02 UTC)
In effect from
Dec 10, 2014, 10:00 PM PST
Expired
Dec 9, 2014, 2:02 PM PST
In force
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2014-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2014-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WWUS76 KMTR 082102
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
102 PM PST MON DEC 8 2014


CAZ006-505>513-516>518-528>530-091200-
/O.NEW.KMTR.HW.A.0002.141211T0600Z-141212T0000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
102 PM PST MON DEC 8 2014

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON. 

* TIMING: WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON STARTING IN
  THE NORTH BAY AND INCREASING TO THE SOUTH THROUGH THE DAY.

* WINDS: WINDS OF 20 TO 30 MPH WITH GUSTS WELL OVER 40 MPH FOR
  URBAN LOCATIONS. WINDS OF 30 TO 40 MPH WITH GUSTS WELL OVER 60
  MPH FOR HIGHER ELEVATION LOCATIONS.

* IMPACTS: DOWNED TREES AND FALLING POWER LINES CREATING WIDESPREAD POWER
  OUTAGES. DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. OUTDOOR ITEMS SUCH AS FURNITURE SHOULD BE
SECURED. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
2 follow-up statements
329 
WWUS76 KMTR 091140
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
340 AM PST TUE DEC 9 2014

CAZ006-505>513-516>518-528>530-100500-
/O.EXT.KMTR.HW.A.0002.141211T0600Z-141212T0600Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
340 AM PST TUE DEC 9 2014

...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING FOR THE ENTIRE SAN FRANCISCO AND MONTEREY BAY
REGION...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY EVENING. 

* TIMING: WEDNESDAY EVENING THROUGH THURSDAY EVENING STARTING IN
  THE NORTH BAY AND INCREASING TO THE SOUTH THROUGH THURSDAY.

* WINDS: WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO AROUND 50 MPH
  FOR URBAN LOCATIONS. WINDS OF 30 TO 50 MPH WITH LOCAL GUSTS OVER
  70 MPH FOR HIGHER ELEVATION LOCATIONS.

* IMPACTS: DOWNED TREES AND FALLING POWER LINES CREATING 
  WIDESPREAD POWER OUTAGES. DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. OUTDOOR ITEMS SUCH AS FURNITURE SHOULD BE
SECURED. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
603 
WWUS76 KMTR 092202
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
202 PM PST TUE DEC 9 2014

CAZ006-505>513-516>518-528>530-101400-
/O.UPG.KMTR.HW.A.0002.141211T0600Z-141212T0600Z/
/O.NEW.KMTR.HW.W.0001.141211T0600Z-141212T0600Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
202 PM PST TUE DEC 9 2014

...HIGH WIND WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 10 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM
WEDNESDAY TO 10 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER
IN EFFECT. 

* TIMING: WINDS INCREASING WEDNESDAY EVENING WITH THE STRONGEST
  WINDS EXPECTED OVERNIGHT ACROSS THE NORTH BAY...INCREASING TO
  THE SOUTH THROUGH THURSDAY.

* WINDS: WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO AROUND 50 MPH
  FOR URBAN LOCATIONS. WINDS OF 30 TO 50 MPH WITH LOCAL GUSTS
  GREATER THAN 70 MPH FOR HIGHER ELEVATION LOCATIONS.

* IMPACTS: WIDESPREAD DOWNED TREES...FALLING POWER LINES CREATING
  THE POTENTIAL FOR POWER OUTAGES...POTENTIAL PROPERTY DAMAGE...AND
  DIFFICULT DRIVING CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...PLEASE VISIT
  HTTP://WWW.WEATHER.GOV/MONTEREY/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind watch went out at Dec 8, 9:32 AM PST, 3 hours 30 minutes earlier.

Area forecast discussion, Dec 8, 9:32 AM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
932 AM PST MON DEC 8 2014

...A POWERFUL PACIFIC STORM SYSTEM WILL IMPACT THE REGION FROM
LATE WEDNESDAY THROUGH LATE THURSDAY...

.SYNOPSIS...PERIODS OF LIGHT RAIN ARE LIKELY IN THE NORTH BAY
THROUGH MONDAY EVENING. OTHERWISE...MAINLY DRY CONDITIONS WILL
PREVAIL THROUGH WEDNESDAY MORNING. A POWERFUL STORM SYSTEM WILL
BEGIN TO SPREAD RAIN INTO THE NORTH BAY BY WEDNESDAY AFTERNOON.
HEAVY RAIN AND POSSIBLE THUNDERSTORMS ARE THEN FORECAST TO MOVE
FROM NORTH TO SOUTH THROUGH THE REGION FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY EVENING. IN ADDITION...A PERIOD OF STRONG...AND
POSSIBLY DAMAGING...WINDS IS FORECAST FROM WEDNESDAY NIGHT THROUGH
MIDDAY THURSDAY. SHOWERS WILL LINGER THROUGH FRIDAY BEFORE DRY
WEATHER RETURNS ON SATURDAY.

&&

.DISCUSSION...AS OF 8:40 AM PST MONDAY...KMUX CONTINUES TO SHOW A
FEW SHOWERS THIS MORNING OVER THE NORTH BAY. RAIN SHOULD END BY
THIS EVENING. MAIN ITEM OF CONCERN FOR THE FORECAST REMAINS THE
STRONG STORM EXPECTED TO HIT OUR AREA WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. LATEST GUIDANCE IN SHOWS LITTLE CHANGE FROM
PREVIOUS RUNS -- LOOKING FOR A GOOD SHOT OF HEAVY RAIN, VERY GUSTY
WINDS AND POSSIBLE THUNDERSTORMS. GFS/ECMWF/NAM ALL SHOW STRONG
WINDS COMING ACROSS WITH 925 MB SPEEDS LOCALLY IN THE 60-70 KT
RANGE. LOCAL WRF THAT GOES OUT THROUGH WEDNESDAY NIGHT HAS SURFACE
GUSTS OF 30-40 KT FOR MOST OF THE SF BAY REGION AT THE SAME TIME.
WILL BE ISSUING A HIGH WIND WATCH FOR OUR ENTIRE AREA FOR THE
STORM.

.PREVIOUS DISCUSSION...MOIST SOUTHWESTERLY FLOW CONTINUES ACROSS
OUR REGION EARLY THIS MORNING. RADAR IS CURRENTLY SHOWING WEAK
RETURNS ACROSS NW SONOMA COUNTY AND A FEW GAUGES IN NORTHERN
SONOMA COUNTY HAVE PICKED UP LIGHT AMOUNTS OF PRECIP OVERNIGHT.
WEAK IMPULSES MOVING THROUGH THE MOIST SWLY FLOW AND INTO NORTHERN
CA ARE EXPECTED TO PRODUCE SCATTERED LIGHT SHOWERS ACROSS THE
NORTH BAY COUNTIES THROUGH THIS EVENING...BUT NOT LIKELY SOUTH OF
THE GOLDEN GATE. OTHERWISE...MOSTLY DRY CONDITIONS ARE EXPECTED
THROUGH WEDNESDAY MORNING.

MODELS CONTINUE TO MAINTAIN THEIR CONSISTENCY IN FORECASTING A
POWERFUL STORM MOVING THROUGH OUR AREA LATER THIS WEEK...EXPECTED
TO BE ONE OF THE STRONGEST STORMS IN TERMS OF WIND AND RAIN
INTENSITY SINCE THE OCTOBER 13 2009 STORM OR THE JANUARY 4 2008
STORM. BECAUSE OF THE HIGH DEGREE OF MODEL CONSISTENCY...WHICH
HAS HELD SINCE FRIDAY...FORECAST CONFIDENCE IS HIGH THAT THIS
STORM WILL PRODUCE SIGNIFICANT WIND AND RAIN...ESPECIALLY ON
THURSDAY. THERE ARE SLIGHT DIFFERENCES BETWEEN THE MODELS IN
REGARD TO TIMING OF PRECIP ONSET...BUT THE GENERAL IDEA IS THAT
RAIN WILL BEGIN IN THE NORTH BAY ON WEDNESDAY AFTERNOON AND THEN
BECOMING HEAVY IN THE NORTH BAY BY LATE WEDNESDAY EVENING. HEAVY
RAINFALL WILL THEN MARCH SLOWLY AND STEADILY SOUTHWARD THROUGH THE
REMAINDER OF THE SF BAY AREA FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY...AND SOUTH INTO THE MONTEREY BAY AREA AND CENTRAL COAST
REGION FROM MIDDAY THURSDAY THROUGH THURSDAY EVENING. RAIN RATES
WILL BE ESPECIALLY INTENSE IN THE COASTAL RANGES WHERE A STRONG
AND MOIST LOW LEVEL SOUTHERLY FLOW WILL BE LIFTED BY THE TERRAIN.
BOTH THE NAM AND GFS FORECAST 925 MB SOUTHERLY WINDS OF UP TO 70
KNOTS COINCIDENT WITH THE FRONTAL RAIN BAND. THE FRONT WILL MOVE
ENTIRELY THROUGH OUR AREA BY MIDNIGHT THURSDAY NIGHT...BUT SHOWERS
WILL CONTINUE THROUGH FRIDAY AND FRIDAY EVENING. RAINFALL TOTALS
WITH THIS SYSTEM ARE CURRENTLY FORECAST TO RANGE FROM 1 TO 2
INCHES IN THE VALLEYS AND ACROSS THE INTERIOR MOUNTAINS OF
MONTEREY AND SAN BENITO COUNTIES...FROM 2 TO 4 INCHES ACROSS THE
LOWER ELEVATIONS AND URBAN AREAS OF THE SAN FRANCISCO BAY AREA...AND
FROM 5 TO 8 INCHES IN THE COASTAL MOUNTAINS. LOCALLY HIGHER
AMOUNTS ARE POSSIBLE IN THE COASTAL RANGES OF THE NORTH BAY AND IN
THE SANTA CRUZ AND SANTA LUCIA MOUNTAINS.

RECENT HEAVY RAINFALL SATURATED THE SOILS...ESPECIALLY IN THE
COASTAL RANGES...AND HEAVY RAINFALL AT THIS POINT WILL RESULT IN
RAPID RISES ON SMALL RIVERS AND STREAMS. IN ADDITION...FLOODING OF
LOW LYING OR POORLY DRAINED URBAN AREAS IS LIKELY...AS ARE MUDSLIDES
IN AREAS OF STEEP TERRAIN. THE MODELS GENERALLY MOVE THE BAND OF
HEAVY RAIN THROUGH AT A STEADY PACE. IF A STRONGER IMPULSE
MOVING ALONG THE FRONTAL BOUNDARY STALLS THE HEAVY RAIN BAND FOR
AN EXTENDED PERIOD OF TIME...MORE SIGNIFICANT FLOODING ISSUES WILL
LIKELY OCCUR. THE PERIOD OF MOST CONCERN FOR FLOODING IS FROM
THURSDAY MORNING THROUGH THURSDAY EVENING.

THE MODELS HAVE RECENTLY BACKED OFF SLIGHTLY ON THE DEPTH OF THE
SURFACE LOW THAT WILL TRACK TO THE NE JUST OFF THE NORTHERN CA
COAST LATE ON WEDNESDAY NIGHT. THE GFS AND ECMWF NOW FORECAST A
MINIMUM PRESSURE OF ABOUT 990 MB (THESE SAME MODELS WERE
FORECASTING A MINIMUM PRESSURE OF ABOUT 980 MB YESTERDAY
MORNING)...WHILE THE NAM IS SLIGHTLY DEEPER AT 988 MB. IN ANY
CASE...STEEP PRESSURE GRADIENTS WILL DEVELOP FROM SOUTH TO NORTH
ON WEDNESDAY NIGHT AND A PERIOD OF STRONG AND POSSIBLY
DAMAGING WINDS IS EXPECTED FROM LATE WEDNESDAY NIGHT THROUGH
MIDDAY THURSDAY. WIDESPREAD WINDS GUSTS OF BETWEEN 40 AND 50 MPH
ARE LIKELY WITH LOCAL GUSTS OF BETWEEN 60 AND 70 MPH EXPECTED NEAR
THE COAST AND IN THE HILLS. HIGH WIND WARNINGS AND/OR WIND
ADVISORIES WILL LIKELY BE POSTED.

DRY WEATHER IS EXPECTED ON SATURDAY...AND PERHAPS INTO SUNDAY...AS
A SHORTWAVE RIDGE BUILDS TEMPORARILY OVER CA. HOWEVER...THE
MEDIUM RANGE MODELS INDICATE THE UNSETTLED WEATHER PATTERN WILL
CONTINUE AND PREDICT MORE RAINFALL AS EARLY AS SUNDAY EVENING.

&&

AVIATION...AS OF 9:30 AM PST MONDAY...SPLIT FORECAST FROM N TO S.
NORTH BAY WILL HOLD ONTO LOWERED CIGS WITH A CHC FOR A PASSING
SHOWER TODAY. FOR SF BAY...CIGS WILL BE MAINLY IN THE LOW END VFR
RANGE...BUT A PASSING CIG BELOW 3K FEET WILL BE POSSIBLE THROUGH
THIS AFTERNOON. KSJC AND MONTEREY PENINSULA WILL BE MOSTLY VFR
THIS AFTERNOON AND EARLY TONIGHT. CIGS RETURN LATE TONIGHT WITH
VERY MOIST LOW LEVELS. PATCHY FOG WILL ALSO BE LATE TONIGHT.
OVERALL CONF IS MEDIUM.

VICINITY OF KSFO...BORDERLINE MVFR/VFR CONDITIONS POSSIBLE AT
KSFO THROUGH 19Z...POSS 21Z. KOAK WILL REMAIN VFR. CIGS RETURN
LATE TONIGHT. WINDS MOSTLY LIGHT TO POSS MODERATE.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR CONDITIONS TODAY WITH MVFR
CONDITIONS RETURNING TONIGHT.

&&

.MARINE...AS OF 09:27 AM PST MONDAY...AN APPROACHING COLD FRONT
FRONT WILL MAINTAIN LIGHT TO MODERATE SOUTHERLY WINDS ALONG THE
CENTRAL COAST TODAY AND TUESDAY. A POWER STORM SYSTEM WILL
APPROACH THE REGION BRINGING HAZARDOUS CONDITIONS TO THE COASTAL
WATERS INCLUDING...LARGE SWELL AND VERY STRONG WINDS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...NONE.

&&

PUBLIC FORECAST: BELL/DYKEMA
AVIATION/MARINE: MM

VISIT US AT WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
Hazardous weather outlook, Dec 8, 4:05 AM PST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
405 AM PST MON DEC 8 2014

CAZ006-505>513-516>518-528>530-091400-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
405 AM PST MON DEC 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...MONDAY AND MONDAY NIGHT

SCATTERED LIGHT RAIN SHOWERS ARE FORECAST ACROSS THE NORTH BAY
THROUGH MONDAY EVENING. OTHERWISE DRY AND MILD WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG STORM SYSTEM IS EXPECTED TO PRODUCE HEAVY RAINFALL ALONG
WITH STRONG AND POTENTIALLY DAMAGING WINDS FROM WEDNESDAY EVENING
THROUGH THURSDAY NIGHT. POTENTIAL STORM IMPACTS INCLUDE DOWNED
TREES...POWER OUTAGES...AND POSSIBLE FLOODING AND MUD SLIDES.

PERSONS IN THE SAN FRANCISCO AND MONTEREY BAY AREAS SHOULD
CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES ON THIS
POTENTIALLY SIGNIFICANT STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 12:54 PM PSTFlash Flood WatchMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more3 days
Dec 8, 2:17 PM PSTHigh Surf AdvisoryMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma4 days
Dec 8, 2:36 PM PSTGale WatchMTR24 hr
Dec 8, 2:36 PM PSTSmall Craft AdvisoryMTR54 hr

Nearby

High Wind Watches in California, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.